MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number RLT311415
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Damaged by Another Device (2915); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/18/2020
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2020, the patient was treated for abdominal aortic aneurysm.A gore® excluder® aaa endoprosthesis featuring c3® delivery system was implanted and deployed successfully.When retracting the delivery catheter, the leading olive became stuck in the seal of the gore® dryseal sheath with hydrophilic coating.In the attempt to remove the catheter from the sheath, the delivery catheter separated approximately 3 inches distal to the leading olive.The patient tolerated the procedure.The physician has no opinion regarding the cause of the event.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
B2: corrected ¿ intervention was not performed.H6: device code ¿ 2923 ¿ incorrect code.H6: method code ¿ 10 - added.H6: code 213 - the review of the manufacturing paperwork verified that this lot met all pre-release specifications.H6: conclusion code ¿ 4315 - added.H3: engineering evaluation summary - the trunk-ipsilateral leg component (rlt311415) delivery catheter was returned to gore for analysis.A visual inspection revealed a break in the polyimide shaft approximately 10 cm from the leading end of the catheter, with no damage to the leading olive being observed.Examination of the mid olive bond identified evidence of a polyimide break at the mid-olive.However, further examination of the broken polyimide did not reveal the cause of the break.A kink was observed approximately 14 cm from the end of the device, but this may have occurred during shipping.The evaluation of the returned device is consistent with the reported observations.However, as the sheath was not returned for examination, the reported observation that the leading olive became stuck in the seal of the sheath could not be confirmed.The cause for the delivery catheter separation could not be determined with the available information.

Brand Name
AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key10264928
Report Number3007284313-2020-00171
Device Sequence Number2951580
Product Code MIH
UDI-Device Identifier00733132619085
UDI-Public00733132619085
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/16/2023
Device Model NumberRLT311415
Device Catalogue NumberRLT311415
Device Lot Number21833615
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/13/2020
Supplement Report FDA Received Date10/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;